MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST SP; NEEDLE DRIVER

INTUITIVE SURGICAL, INC ENDOWRIST SP; NEEDLE DRIVER
Model Number 430006-57
Medical Device Problem Code Unintended System Motion (1430)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/07/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted benign hysterectomy surgical procedure, the needle driver instrument was moving in the opposite direction.The instrument was used on patient side manipulator (psm) 3.An intuitive surgical, inc.(isi) technical support engineer (tse) reviewed the system logs and noted errors 31009/23300 on the instrument sensor missing on psm3 and tool engagement failure on the psm 3, disc 1 was not engaged.The tse recommended customer to reseat the sterile adapter and instrument or try a new instrument.The customer stated that the surgeon started working again and it seemed like it was working as expected at the time of the call.The customer later called back and stated that they replaced the instrument with no change.The tse suggested to reseat sterile adapter which customer performed with no change.The customer confirmed that it was better after instrument replacement.The procedure was completed with no reports of patient injury.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the da vinci product to perform failure analysis.The needle driver instrument was analyzed, and failure analysis investigation did not confirm nor replicate the customer reported complaint.The instrument was placed and driven on an in-house system.The instrument passed the recognition and engagement tests.The instrument moved intuitively with full range of motion in all directions.The grip opened and closed properly.The instrument was fully functional.No product issue was identified.Additional observation(s) not related to the customer reported complaint was also identified: the needle driver instrument was found to have mechanical indentations/burrs at the grip tips.Intuitive surgical, inc.(isi) also received the patient side manipulator involved with this event to perform failure analysis.The psm was tested on an in-house system and started up in normal mode without triggering any errors or faults.The psm was tested for engagement and driven around, and the unit had functioned as expected with no issues.The psm passed all other tests.

Brand Name
ENDOWRIST SP
Common Device Name
NEEDLE DRIVER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key18428695
Report Number2955842-2023-21850
Device Sequence Number18075381
Product Code NAY
UDI-Device Identifier00886874114308
UDI-Public(01)00886874114308(10)U10220502
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K182371
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 12/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number430006-57
Device Catalogue Number430006
Device Lot NumberU10220502 0001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/14/2023
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/07/2023
Initial Report FDA Received Date01/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/02/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexFemale